Acyclic orientations with path constraints
RAIRO - Operations Research - Recherche Opérationnelle, Volume 42 (2008) no. 4, pp. 455-467.

Many well-known combinatorial optimization problems can be stated over the set of acyclic orientations of an undirected graph. For example, acyclic orientations with certain diameter constraints are closely related to the optimal solutions of the vertex coloring and frequency assignment problems. In this paper we introduce a linear programming formulation of acyclic orientations with path constraints, and discuss its use in the solution of the vertex coloring problem and some versions of the frequency assignment problem. A study of the polytope associated with the formulation is presented, including proofs of which constraints of the formulation are facet-defining and the introduction of new classes of valid inequalities.

DOI: 10.1051/ro:2008028
Classification: 90C27, 90C57
Keywords: acyclic orientations, path constraints, combinatorial optimization problems, facets of polyhedra
Rosa M. V. Figueiredo ; Barbosa, Valmir C. ; Maculan, Nelson ; Cid C. de Souza 1

1 Universidade Estadual de Campinas, Instituto de Computação, Caixa Postal 6176, 13084-971 Campinas - SP, Brazil;
@article{RO_2008__42_4_455_0,
     author = {Rosa M. V. Figueiredo and Barbosa, Valmir C. and Maculan, Nelson and Cid C. de Souza},
     title = {Acyclic orientations with path constraints},
     journal = {RAIRO - Operations Research - Recherche Op\'erationnelle},
     pages = {455--467},
     publisher = {EDP-Sciences},
     volume = {42},
     number = {4},
     year = {2008},
     doi = {10.1051/ro:2008028},
     mrnumber = {2469106},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/ro:2008028/}
}
TY  - JOUR
AU  - Rosa M. V. Figueiredo
AU  - Barbosa, Valmir C.
AU  - Maculan, Nelson
AU  - Cid C. de Souza
TI  - Acyclic orientations with path constraints
JO  - RAIRO - Operations Research - Recherche Opérationnelle
PY  - 2008
SP  - 455
EP  - 467
VL  - 42
IS  - 4
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/ro:2008028/
DO  - 10.1051/ro:2008028
LA  - en
ID  - RO_2008__42_4_455_0
ER  - 
%0 Journal Article
%A Rosa M. V. Figueiredo
%A Barbosa, Valmir C.
%A Maculan, Nelson
%A Cid C. de Souza
%T Acyclic orientations with path constraints
%J RAIRO - Operations Research - Recherche Opérationnelle
%D 2008
%P 455-467
%V 42
%N 4
%I EDP-Sciences
%U http://archive.numdam.org/articles/10.1051/ro:2008028/
%R 10.1051/ro:2008028
%G en
%F RO_2008__42_4_455_0
Rosa M. V. Figueiredo; Barbosa, Valmir C.; Maculan, Nelson; Cid C. de Souza. Acyclic orientations with path constraints. RAIRO - Operations Research - Recherche Opérationnelle, Volume 42 (2008) no. 4, pp. 455-467. doi : 10.1051/ro:2008028. http://archive.numdam.org/articles/10.1051/ro:2008028/

[1] K. Aardal, A. Hipolito, C. Van Hoesel, B. Jansen, C. Roos, and T. Terlaky, EUCLID CALMA radio link frequency assignment project: A branch-and-cut algorithm for the frequency assignment problem. Technical report, Delft and Eindhoven Universities of Technology, The Netherlands (1995).

[2] J. Bermond, J. Bond, C. Martin, A. Pekec, and F. Roberts, Optimal orientations of annular networks. J. Interconnection Networks 1 (2000) 21-46.

[3] J. Bermond, M. Di Ianni, M. Flammini, and S. Perennes, Acyclic orientations for deadlock prevention in interconnection networks, in Proceedings of the Workshop on Graph-Theoretic Concepts in Computer Science (1997) 52-64. | Zbl

[4] R. Borndörfer, A. Eisenblätter, M. Grötschel, and A. Martin, The orientation model for frequency assignment problems. Technical Report 98-01, Zuse Institute Berlin, Germany (1998).

[5] R.W. Deming, Acyclic orientations of a graph and chromatic and independence numbers. J. Combin. Theory Ser. B 26 (1979) 101-110. | MR | Zbl

[6] T. Gallai, On directed paths and circuits, in Theory of Graphs edited by P. Erdős and G. Katona, Academic Press, New York, NY (1968) 115-118. | MR | Zbl

[7] M. Grötschel, M. Jünger, and G. Reinelt, Facets of the linear ordering polytope. Math. Program. 33 (1985) 43-60. | MR | Zbl

[8] M. Grötschel, M. Jünger, and G. Reinelt, On the acyclic subgraph polytope. Math. Program. 33 (1985) 28-42. | MR | Zbl

[9] V. Maniezzo and A. Carbonaro, An ants heuristic for the frequency assignment problem. Future Gener. Comput. Syst. 16 (2000) 927-935.

[10] B. Roy, Nombre chromatique et plus longs chemins d'un graphe, Revue AFIRO 1 (1967) 127-132. | Numdam | MR | Zbl

Cited by Sources: